MAUDE Adverse Event Report: MASIMO - 52 DISCOVERY EMMA (KPA) CAPNOGRAPH KIT; OXIMETER

MASIMO - 52 DISCOVERY EMMA (KPA) CAPNOGRAPH KIT; OXIMETER
Model Number 18266
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been returned to the local facility but has not yet been received at the main office for evaluation.Once returned and investigated, a follow-up report will be submitted.
 
Event or Problem Description
The customer reported the device shows too high a value, at 5% co2 it shows 5.9%.No patient impact or consequences were reported.
 
Additional Manufacturer Narrative
Additional manufacturing narrative: other, other text: the returned device was evaluated.Visual inspection was performed and found the optical detector lens is recessed.The unit powered on using lab stock batteries.When powered on the device was able to obtain readings and alarmed audibly and visually under alarm conditions.Accuracy testing found co2 measurements outside of the accuracy specification.Following zeroing of the device, the measured value was within the accuracy specification.A recessed optical detector lens may result in clogged adapter alarm or inaccurate readings.Inaccurate readings were corrected following zeroing.A service history record review reveals that this unit was in the field for over six (6) years with no previous reported issues related to this reported event.
 
Event or Problem Description

Brand Name
EMMA (KPA) CAPNOGRAPH KIT
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 52 DISCOVERY
52 discovery
irvine CA 92618
MDR Report Key11282494
Report Number3011353843-2021-00020
Device Sequence Number3498687
Product Code CCK
UDI-Device Identifier07350046131743
UDI-Public07350046131743
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K063167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18266
Device Catalogue Number3678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1